MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM08060
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable or unwilling to provide any patient details.
 
Event or Problem Description
It was reported that during stenting of a venous anastomosis, the outer sheath of the delivery system could not be retracted and the stent graft could not be deployed.The delivery system was removed without issue and another stent graft of the same brand was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned device, the reported deployment failure can be confirmed.A strut of the stent graft was found to have perforated the outer sheath of the delivery system causing the impossibility to release the stent graft.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The event may be associated with a difficult vessel anatomy or challenging placement site leading to increased friction and subsequent deployment difficulties.In this case, no information about the anatomy of the tracking vessel and the placement site was provided.Not using an introducer sheath or the use of an inappropriate guide wire also may contribute to tip damage and subsequent perforation.Insufficient flushing of the device may be another contributing factor to increased friction and subsequent device damage.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device of the same size." and "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." also the ifu indicates that a 0.035" (0.89 mm) guide wire and an introducer sheath of appropriate inner diameter are required for the procedure.Furthermore, the ifu states that the device must be flushed with sterile saline.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5758753
Report Number9681442-2016-00178
Device Sequence Number1326493
Product Code PFV
UDI-Device Identifier04049519008493
UDI-Public(01)04049519008493(17)190122(10)ANAN2748
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2019
Device Catalogue NumberFEM08060
Device Lot NumberANAN2748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/29/2016
Supplement Report FDA Received Date08/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1